Mayo Clinic Connect
I had prolia injection a week ago. I've developed lower back pain and severe spasms. The spasms are so bad I can hardly get out of bed or even out of a chair. Is there anything I can do or take to alleviate this awful pain.
Liked by Dee, JK, alumni mentor, Chris Trout, Volunteer Mentor, Merry, Volunteer Mentor ... see all
@pine4234 when your pain with is gone listen to your body its telling you (I dont like this)start more strength training exercise ,water aerobics or just chair exercise .My girlfriend who has osteoporosis went to Dr ,the shot about killed her, Dr put her on high dose of Vit D3 and exercise that was 10 yrs ago she still does today the VitD3is normal dose but she keeps up with exercise now and travels all over the world still .You are your own advocate ,you know best for your body.
Liked by Justin McClanahan, Dee, kay71
Hello @pine4234, we have a lot of members discussing Prolia treatment in this discussion, https://connect.mayoclinic.org/discussion/prolix-treatment-for-osteoporosis/. This is a good discussion to accompany that discussion as this one could be focused on side-effects of Prolia. I would like to invite @ritafarmer, @mabel343, @kenzreggie, @bonnieh218, and @tessie to share any side-effects they, or a loved one, had or didn't have while taking Prolia.
@pine4234, have you spoke with your provider about this pain?
Liked by Dee
I have been on Prolia for 3-1/2 years and have not had any side effects.
Liked by Dee, sue225
I have been on prolia about two years, so far no side effects.
Liked by Dee, JK, alumni mentor, sue225
Jump to this post
@pine4234: I've been on Prolia for about 5 years now. I had and (based on the pain that I still have) currently have bilateral sacral insufficiency fractures and bilateral pubic insufficiency fractures; I roll over and my bones crunch. However, my bone density tests come back normal. My Rheumatologist said that the fact that I have the insufficiency fractures indicates I have osteoporosis. The only side effect I have, which is becoming increasingly problematic, is severe mouth ulcers. I find myself dreading my next shot in about a week because the ulcers are so painful and will stay around until about 3 weeks before the next shot. I can't eat fruit, fresh or canned or frozen, or anything even remotely acidic or spicy so long as I have the ulcers. Mr doctor increased my folic acid so that I now take Leucovorin, but it still doesn't help much.
Pine, I hope you don't develop this or any other side effect. But for the rest of the forum, does anyone else have this problem? If so, do you have any helpful remedies? Thanks!
I am new to this group. My doctor just prescribed Prolia, but with all the side effects, I'm not sure that's the way to go. In reading all of the discussion on Prolia, I haven't seen anyone share their results. I'm wondering if anyone has actually improved their bone density by having the prolia injections. Thanks
I have been on Prolia for 3-1/2 years. For the spine, my T-score increased from -2.8 to -2.3. The femoral neck and total femur did not change. My femoral neck is -2.1 and mean femur is -1.6. I am now 59. I was diagnosed with severe osteoporosis at the age of 41. At that time, my spine was -3.7, my femoral neck was -2.6, and my mean femur was -2.5. It has taken 17 years for me to see this type of increase. I have been on Fosomax, Forteo, Reclast, and Prolia. I saw the greatest increase during the two years that I was on Forteo. The problem with it for people on Medicare is that it's going to be covered on the prescription drug plan, and it's expensive. I don't know if the manufacturer has made any special deal for Medicare recipients.
Liked by JK, alumni mentor
I get kidney stones from having gastric bypass surgery. My Rheumatologist wants to put me on Prolia injections twice a year. Does anybody know if this increases kidney stones??? I may want to have brittle bones than more kidney stones…
@sandnsun there are a lot of pros and cons on these meds one thing you can do to strengthen your bones is make sure you are getting enough Vit D3 ,strength exercise using body weight , magnesium and calcium all contribute to the bones but make sure you ask Dr first this will of course eliminate kidney stones You know your body better then Dr advocate for yourself ,ask questions .
Liked by Linda, alumna mentor
My last bone density xray showed that I now am low risk. after about 2 years on Prolia. However, I am increasingly worried about the side effects. Especially, I am experiencing rapid hair loss, one of the possible side effects. I am seriously considering discontinuing the injections.
Don't just stop without talking to your doctor first. Without a backup plan in place you are at risk for fractures. You lose what you have gained once off Prolia.
Has anyone had severe jawbone infection? I have dealt with this almost 6 months with part of the time wasted by doing dental surgeries to solve the problem. This has been very serious and a result of taking Prolia for cancer prevention along with a cancer medication. It seems now I find out my bone density was fine and didn’t need Prolia.
I was given Letrozole and Prolia injections as a cancer prevention after having had breast cancer a second time. I have had a rare side effect of Prolia which is a severe jawbone infection for 6 months. Has anyone experienced that?
Hi @kay71 you may have noticed I moved your posts to this existing discussion on the side effects of prolia so you can see what others have experienced with prolia. Simply click VIEW & REPLY in your email notification to get to your post.
@ritafarmer, @mabel343, @kenzreggie, @bonnieh218, and @tessie may be able to offer you support as you deal with these side effects.
Are you in pain from the infection in your jawbone?
version 22.214.171.124.3.2Page loaded in 0.698 seconds